LIVE NOW /
Watch 33 News Daybreak

Officials warn of fake pills in Ohio

Local News

Credit: BackyardProduction/iStock/GettyImagesPlus

COLUMBUS, Ohio (WKBN) – Narcotics intelligence officials are warning Ohioans about fake pills that are circulating in the state.

The pills look like alprazolam (Xanax®) and oxycodone (Oxycontin®) and are being sold in Ohio.

State officials say the pills contain fentanyl, a powerful drug that can be fatal, and other dangerous ingredients.

The number and letter markings, colors, and scoring lines on the fake pills look identical to the real/legitimate pills. It is nearly impossible to tell the difference with the naked eye.

“Because of the potential lethality of these counterfeit pills, the ONIC issued this bulletin to raise awareness about the dangers of the drugs,” said Governor Mike DeWine. “ONIC analysts have found that traffickers are using the ‘dark web’ hidden websites and person-to-person sales to sell these counterfeit pills.”

Signs that tablets could be fake:

  • The tablets do not come from a licensed healthcare provider.
  • The tablets are not in prescription packaging (such as a labeled pill bottle).
  • The tablets are being sold individually or in unusually small quantities.
  • The tablets are being sold in unusually large quantities.

The following symptoms could be a sign that you or someone you know has taken a high dose of fentanyl or another opioid:

  • Unresponsiveness/being unconscious or passed out.
  • Not breathing or slow breathing.
  • Lips and nails turning the wrong color.
  • Choking or coughing.
  • Cold or clammy skin.
  • Pupils in the eyes are extremely small.
  • Dizziness or disorientation.

If you believe you or someone else is in immediate danger from ingesting a counterfeit pill, call 911 immediately.

Copyright 2022 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Mel Robbins Main Area Middle

Trending on WYTV.com